# SDR CA070927006

- Difficulty date: September 26, 2007
- Submitted: October 24, 2007
- Operation: General aviation
- Make and model: Diamon DA20-C1
- Engine: Cont IO240B
- Propeller: Snsnch W69EK63
- System (JASC): 7414 · Magneto/Distributor
- Part: Gear
- Part number: 36066
- Condition: Loose
- Location: Magneto
- Part time: 132 hours
- Component: Magneto
- Component part number: 4310
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE AIRCRAFT WAS HARD TO START WITH NO APPARENT REASON. AFTER TROUBLESHOOTING, A HARD STARTING PROBLEM ON ONE OTHER A/C IN THE FLEET AND FINDING A LOOSE DRIVE GEAR ON THE LT MAG IT WAS DECIDED TO CHECK THIS A/C FOR A SIMILAR PROBLEM. THE LT MAG WAS REMOVED AND IT WAS NOTED THAT THE MAG DRIVE GEAR WAS LOOSE AS WAS THE CASE WITH THE OTHER A/C. (REFER: SDR 9/27/07 C-FNTJ) THE GEAR P/N 36066 AND WASHER P/N M3172 WERE REMOVED AND INSPECTED. AS WITH THE OTHER A/C IT WAS NOTED THAT A AN960-616L WASHER HAD BEEN PLACED ON THE BACKSIDE OF THE M3172 WASHER AND NEXT TO THE 36066 GEAR, RESULTING IN INSUFFICIENT CLAMP UP OF THE GEAR. THE GEAR WAS REASSEMBLED TO THE MAG WITH THE WASHER POSITIONS REVERSED AND THE NUT RETORQUED AND SAFETIED. THE GEAR WAS FOUND TO BE VERY SECURE. THE MAGNETO WAS REINSTALLED. THE ENGINE STARTED NORMALLY.  PREVIOUS INSPECTION TIMING CHECKS FOUND LARGE LAG DRIFTS IN THE LT MAG TIMING. (TC NR 20070927006)
